Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 52, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 7, 2025, 7:17 PM EDT for Aiken County, South Carolina; Burke County, Richmond County, Georgia. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2025, 7:17 PM EDT (23:17 UTC)
- Expired
- Jun 7, 2025, 8:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Burke County, GA, Richmond County, GA, Aiken County, SC
The radar
The Charleston,SC radar (KCLX), 121 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 7:53 PM EDT | TSTM WND DMG | 5 Se Waynesboro, GA | Burke County Dispatch reported a tree down blocking both lanes at Thompson Bridge Rd and Hwy 24. Time estimated based on radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 7:11 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1262 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
392
WUUS52 KCAE 072317
SVRCAE
GAC033-245-SCC003-080000-
/O.NEW.KCAE.SV.W.0052.250607T2317Z-250608T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
717 PM EDT Sat Jun 7 2025
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Northwestern Burke County in east central Georgia...
Southeastern Richmond County in east central Georgia...
Southwestern Aiken County in central South Carolina...
* Until 800 PM EDT.
* At 716 PM EDT, a severe thunderstorm was located near Gough, or 13
miles northwest of Waynesboro, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include...
Waynesboro, Plant Vogtle, Hephzibah, Jackson, Burke County Airport,
McBean, Gough, Blythe, Keysville, Audubon's Silver Bluff Sanctuary,
Pea Patch Aerodrome, Bennock Mill, Shell Bluff Landing, Shell
Bluff, and Ellwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3306 8229 3308 8229 3315 8227 3322 8223
3326 8225 3327 8228 3328 8226 3330 8219
3335 8177 3302 8176
TIME...MOT...LOC 2316Z 268DEG 24KT 3317 8223
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EC2 follow-up statements
086
WWUS52 KCAE 072336
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
736 PM EDT Sat Jun 7 2025
GAC033-245-SCC003-080000-
/O.CON.KCAE.SV.W.0052.000000T0000Z-250608T0000Z/
Burke GA-Richmond GA-Aiken SC-
736 PM EDT Sat Jun 7 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHWESTERN BURKE...SOUTHEASTERN RICHMOND AND SOUTHWESTERN AIKEN
COUNTIES...
At 735 PM EDT, a severe thunderstorm was located 7 miles northeast of
Gough, or 7 miles northwest of Waynesboro, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
trees and powerlines.
Locations impacted include...
Waynesboro, Plant Vogtle, Hephzibah, Jackson, Burke County Airport,
McBean, Gough, Blythe, Keysville, Audubon's Silver Bluff Sanctuary,
Pea Patch Aerodrome, Bennock Mill, Shell Bluff Landing, Shell Bluff,
and Ellwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3306 8229 3308 8229 3315 8227 3322 8223
3326 8225 3327 8228 3328 8226 3330 8219
3335 8177 3302 8176
TIME...MOT...LOC 2335Z 264DEG 24KT 3316 8212
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PL206
WWUS52 KCAE 072358
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
758 PM EDT Sat Jun 7 2025
GAC033-245-SCC003-080007-
/O.EXP.KCAE.SV.W.0052.000000T0000Z-250608T0000Z/
Burke GA-Richmond GA-Aiken SC-
758 PM EDT Sat Jun 7 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BURKE...
SOUTHEASTERN RICHMOND AND SOUTHWESTERN AIKEN COUNTIES WILL EXPIRE AT
800 PM EDT...
The storm which prompted the warning is still within the area, and
therefore, a new Severe Thunderstorm Warning has been issued until
845pm! Additional severe thunderstorms are expected to move in
during this time as well.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
east central Georgia...and central South Carolina.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Columbia.
LAT...LON 3306 8229 3308 8229 3315 8227 3322 8223
3326 8225 3327 8228 3328 8226 3330 8219
3335 8177 3302 8176
TIME...MOT...LOC 2357Z 268DEG 24KT 3316 8196
$$
PLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 1:50 PM EDT, 5 hours 27 minutes earlier.
Area forecast discussion, Jun 7, 1:50 PM EDT, 5 hours 27 minutes before
Area Forecast Discussion National Weather Service Columbia SC 150 PM EDT Sat Jun 7 2025 .SYNOPSIS... Severe weather potential increases somewhat starting today, with additional chances for strong to severe thunderstorms both Sunday and Monday as an active weather pattern develops. Conditions are favorable for showers and thunderstorms to push through the Southeast US during the next seven days, though we should transition to less organized summertime pulse convection by late next week. && .NEAR TERM /THROUGH TONIGHT/... Key Message(s): - Severe thunderstorms possible this evening - Damaging winds are the primary threat - It will likely be the hottest day of 2025 so far Overview: A line of strong thunderstorms will race across the Deep South today and could push into eastern GA and central SC this evening, likely after 6pm. The line may be weakening as it moves into the forecast area but could still create swaths of damaging winds and power outages. Confidence is highest in severe weather in the CSRA and south of I-20 where moisture and instability are greater. Discussion: Ongoing convection to our west is associated with a shortwave trough which will cut across the Deep South today. A hot, moist air mass preceding the line of storms will support strengthening as the MCS moves across the northern/central portions of the Gulf Coast States. High temperatures in the mid 90s today and dewpoints in the upper 60s to low 70s will drive mlCAPE values to near or over 2000 J/kg. A slot of dry air in WV imagery can be seen in the SC Upstate into the Piedmont. This may help steer the MCS further south towards the higher theta-e air in the CSRA and southern SC/GA this evening. Timing is commonly something that CAMs struggle with in cold-pool driven events and this seems to be no exception with the 12Z HRRR at least an hour or two too slow compared to obs. That said, while CAMs currently show a weakening MCS entering the FA from the west, well after peak heating, in reality we may see storms roll in prior to the near-surface layer completely stabilizing. So for now we can expect the threat of damaging winds to remain in place for central SC and the CSRA with higher confidence in the southern half. Wind damage from the line of storms will be the primary hazard type with low-level helicity and shear unfavorable for tornadoes. The line of storms will continue eastward through the evening but new storms could redevelop overnight so we kept a chance of thunder in through early Sunday morning. The severe threat with storms that redevelop overnight is low. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... Key Message(s): - Severe weather possible again on Sunday and Monday. - The primary severe hazard both days will be damaging wind gusts. A series of shortwaves will likely trigger the development of strong to severe thunderstorms across portions of the forecast area during the short term. The entire CWA remains in a Slight (2/5) risk for severe weather on Day 2 (Sunday) and Day 3 (Monday) with damaging wind gusts being identified as the primary severe weather risk. While confidence in exact timing of the convection remains low, latest guidance shows the passage of the aforementioned shortwaves Sunday afternoon and evening and again Monday evening into early Monday night. The second shortwave will be further supported by the approach of a larger trough moving into the Great Lakes region. This would suggest that while the lift may be stronger on Monday, the timing of the shortwave on Sunday may be more favorable for severe weather. CAMs indicate that the greatest risk for thunderstorms on Sunday will be along and south/east of I-20 but any lingering mesoscale boundaries from today's weather could aid in convective development, so the entire region should remain weather aware both Sunday and Monday. There should be more clouds around during the short term, especially Sunday, which may play a role in thunderstorm development in addition to daytime temperatures, which will likely be cooler than today, especially in the northern and western CWA. Winds may be gusty at times on Sunday, especially on Lake Murray but a Lake Wind Advisory does not appear to be needed at this time. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Key Message(s): - Shower and thunderstorm chances continue into the extended period as the overall pattern becomes increasingly summer like. An upper trough passes to our north Tuesday into Tuesday night, being replaced by upper ridging for the remainder of the long term. With the extra support in place, Tuesday may be another day favorable for organized showers and thunderstorms. Beyond this, temperatures should gradually climb or hold steady with more summer like heat and humidity. With an upper ridge moving overhead, any convection will likely be disorganized and limited in aerial coverage, especially late in the extended. A front may stall somewhere across the region for the mid to late week period, which would aid in convective development. With hot temperatures inland, the sea breeze may also trigger a few showers and thunderstorms, especially near the lingering frontal boundary. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... VFR conditions expected through the afternoon before thunderstorms move across the region this evening. VFR conditions continue this afternoon with only some fair weather cumulus. Gusty winds out of the southwest are expected as well with some gusts to around 25 knots likely. Conditions deteriorate this evening as a strong line of storms pushes towards the area from the west. A prob30 group for TSRA is included for now as timing confidence is relatively low. Overall, confidence is higher in impacts at AGS and DNL compared to the other TAF sites. Outflow boundaries and shortwave activity may also allow thunderstorms to redevelop late tonight and early Sunday morning. Gusty winds will pick back up around 15Z Sunday out of the SW with gusts around 25 kts in the afternoon and more thunderstorms possibly, especially in the eastern FA near OGB. EXTENDED AVIATION OUTLOOK...Deep moisture remains in place through mid-week, leading to potential early morning restrictions and diurnal convection each day. Thunderstorms over the weekend may also bring restrictions along with gusty and erratic winds. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...None. GA...None. &&
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:10 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 50 min |
| Jun 7, 7:38 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick, Saluda | 52 min |
| Jun 7, 7:53 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell, Edgefield, McCormick | 52 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Severe Thunderstorm Warnings in South Carolina, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.